Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

On AKT 4 since months for spinal TB. Advised AKT2. Right treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am on AKT 4 since feb 13,2013 for suspected TB of the my doctor has asked me to star with AKT 2 from XXXXXXX 13,2013 for one year and 2 the prescription ok? Today i noticed blurring of vision and rashes on upper and when these problems subside?
My dr is a neurologist and he got quantiferron done on me which was positive though when i consulted at indian spinal injuries centre and one more orthopaedic they said i dont have tb of spine.thn i got USG done and montoux done also which tested 20 mm positive but nothing in USG of abdomen.but since i had started the medicine i am continuing it.plz advise.
Posted Thu, 13 Jun 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 10 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

A quantiferon test is the registered standard test to diagnose an active or latent tuberculosis infection, and if it does return positive, it could mean that you have a TB infection. A mantoux test in your case has also reported a positive result. USG abdomen might not be able to pick up much; instead, an x-ray of the spine would be more accurate. If you indeed have TB of the spine (also called pott's spine), there should be any of the following changes on an x-ray of the spine:
-Collapse of a vertebral body
-Anterior wedging would be increased
-Lytic destruction of anterior part of the vertebral body
-Increased psoas shadow
-Calcification can be present or not
-Reactive sclerosis
and a few other changes, you will have to confirm these changes with your doctor.

The regimen suggested is correct, although the two drugs that are advised during the continuation phase (isoniazid, ethambutol or pyrazinamide)from XXXXXXX 13th are advised for 6 months, I suggest you to visit your doctor after 6 months, and only if required continue the dose for another 6 months.

The side effects you are experiencing are due to the medication Isoniazid (allergic reaction and visual disturbances), unfortunately these might continue till you are on the medication. I request you to please consult your treating doctor regarding the same.

I hope I have provided all the information you were looking for. If there is anything I have forgotten to address or if you have any further clarifications, please do write back to me. I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor